Louisiana, 2005Tornadoes and Flash Flood in Louisiana, March 13, 2005
March 13, 2005 · NWS JAN · 19 events in 6 counties and zones
10 hail, 5 thunderstorm wind, 2 tornado, 1 funnel cloud, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.3 million
- Crop damage
- None recorded
- Events
- 19
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 13, 3:59 PM CST, 31 minutes earlier.
Area forecast discussion, Mar 13, 3:59 PM CST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
359 PM CST SUN MAR 13 2005
.SHORT TERM...
PREPARING FOR AN ACTIVE LATE AFTERNOON AND EVENING PERIOD ACROSS OUR
FORECAST AREA. A SEVERE THUNDERSTORM WATCH ALREADY COVERS MANY
NORTHERN COUNTIES OF THE CWA...RIGHT ALONG AND SOUTH OF AN INTENSE
FRONTAL BOUNDARY WHICH IS SLOWLY SINKING SOUTH. ONE WAVE OF MID LEVEL
ENERGY MOVING EAST ATOP THIS BOUNDARY HAS SPARKED SEVERE CONVECTION
NEAR THE GOLDEN TRIANGLE WITH WATER VAPOR SHOWING ANOTHER
CONSOLIDATED WAVE OF ENERGY EXPECTED TO BEGIN INFLUENCING THE FRONTAL
ZONES IN WESTERN AREAS BY 2 TO 3 Z (8 TO 9 PM). IN BETWEEN THESE
DISTURBANCES EXPECT THE INITIALIZATION OF AT LEAST ISOLATED SEVERE
CONVECTION TO BE POSSIBLE. HIGH ATMOSPHERIC LAPSE RATES AND DECENT
VERTICAL WIND SHEAR WILL BE SUFFICIENT TO GIVE STORMS THE CAPABILITY
OF PRODUCING LARGE HAIL WITH DAMAGING WIND GUSTS A LESSER...BUT NOT
INSIGNIFICANT...RISK. THE RISK OF TORNADOES IS COMPARATIVELY LOW
GIVEN THE RATHER HIGH LCL HEIGHTS AND SOMEWHAT MARGINAL LOW LEVEL
SHEAR.
THE SEVERE RISK WILL BE GREATEST THIS EVENING ALONG AND NORTH OF THE
INTERSTATE TWENTY CORRIDOR WITH CONVECTION BASED NEAR THE SURFACE BUT
ELEVATED CONVECTION WILL REMAIN POSSIBLE WELL BEHIND THE FRONT
THROUGH A GOOD PORTION OF THE NIGHT. THE AIR NORTH OF THE BOUNDARY IS
QUITE CHILLY SO BY MORNING LOWS SHOULD RANGE FROM THE UPPER 30S TO
MID 40S ACROSS THE NORTHWEST TWO-THIRDS OF THE FORECAST AREA WITH
SERIOUS COOLING ONLY REACHING SOUTHEAST ZONES BY MORNING.
FOR TOMORROW...THE 850MB FRONT (ROUGHLY 5000FT) WILL NOT PASS THROUGH
SOUTHEAST ZONES UNTIL MIDDAY AND DUE TO THIS FACT I WAS PERSUADED TO
LEAVE 20 POPS IN FOR THESE AREAS DURING THE MORNING HOURS. ALTHOUGH
POPS ARE LOW THUNDER WILL STILL BE POSSIBLE GIVEN LEVELS OF ELEVATED
INSTABILITY SOME OF THE MODELS SUGGEST. CLOUDS SHOULD GRADUALLY MOVE
OUT FROM WEST TO EAST AS THE DAY PROGRESSES AND THIS FRONT ALOFT
EXITS TO THE EAST. DESPITE THE EXPECTATION OF AT LEAST SOME
SUN...TEMPERATURES WILL BE ON THE COOL SIDE ALTHOUGH I STILL WENT ON
THE WARM SIDE OF GUIDANCE GIVEN THE RELATIVELY STRONG MID MARCH SUN.
.LONG TERM...
NOT MUCH TO TALK ABOUT FOR THE MON NIGHT PERIOD EXCEPT FOR CLOUDS
AND TEMPS. TO BEGIN THE EVENING...MOSTLY CLEAR CONDITION WILL
PREVAIL WITH A BIT MORE CLOUDS ACROSS THE SOUTH FOR THE
EVENING...THEN CLOUDS WILL STEADILY INCREASE ACROSS THE CWA AS WAA
DEVELOPS. WILL KEEP TEMPS ON THE COOL SIDE OF GUIDANCE DUE THE COOL
AIRMASS THAT WILL BE IN PLACE OVER THE REGION.
WAA WILL TAKE OVER ON TUE AS SFC BOUNDARY SETS UP ALONG THE LA
COAST. GFS SEEMS A BIT BULLISH AND WANTS TO BRING THE SFC BOUNDARY
NORTHWARD INTO THE CWA. IM NOT READY TO GO THAT FAR AND I PREFER
THE BOUNDARY STAYING ACROSS S LA. EITHER WAY...WAA WILL INCREASE
ATOP THE BOUNDARY AND SPREAD PRECIP ACROSS THE S 1/2 OF THE CWA TUE
AFTERNOON AND OVER MOST OF THE REGION TUE NIGHT. MODELS DUE INDICATE
FAIRLY STEEP LAPSE RATES ACROSS THE S CWA TUE AFTERNOON AND I WILL
MENTION THUNDER AND THE POSSIBILITY OF A FEW SEVERE STORMS. ELEVATED
NATURE WILL BRING A SMALL HAIL THREAT. ALSO DURING THIS TIME...IF
CONVECTION CAN DOMINATE...LOCALLY HEAVY RAIN WILL BE POSSIBLE. WITH
ALL THIS SAID...I HAVE INCREASE POPS TUE AFTERNOON INTO TUE NIGHT.
AT THIS TIME...BEST RAIN CHANCES SEEM TO BE FOCUSED ALONG AND SOUTH
OF THE TRACE.
AFTER THIS SYSTEM MOVES THROUGH LATE TUE NIGHT...THAT WILL JUST
ABOUT THE END OF RAIN CHANCES WITH FRI AFTERNOON BEING THE ONLY
MINOR EXCEPTION. TEMPS WILL BE THE MAIN FOCUS THROUGH NEXT SUNDAY.
OVERALL...WILL KEEP TEMPS JUST BELOW CLIMO AS NORTHERLY LOW LEVEL
FLOW WILL DOMINATE.
&&
.AVIATION...
STRONG THUNDERSTORMS WILL BE A CONCERN FOR AVIATION THIS EVENING
ACROSS GLH...GWO...JAN AND MEI AND THEN PERHAPS TOWARD MIDNIGHT AND
EARLY MORNING IN HBG. BEHIND THE FRONT ALSO EXPECT IFR TO MVFR
CEILINGS TO BUILD IN...FIRST THIS EVENING IN GLH AND GWO...AND THEN
LATER TONIGHT IN JAN AND MEI.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 46 59 43 56 / 60 10 10 80
MERIDIAN 50 61 42 57 / 60 20 10 80
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
50/36
Hazardous weather outlook, Mar 13, 4:12 PM CST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
412 PM CST SUN MAR 13 2005
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
142212-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
412 PM CST SUN MAR 13 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS
.DAY ONE...TONIGHT AND MONDAY...
...THUNDERSTORMS...
SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING
ACROSS A GOOD PORTION OF CENTRAL MISSISSIPPI AND NORTHEAST
LOUISIANA WITH AT LEAST ISOLATED SEVERE THUNDERSTORMS POSSIBLE IN
MOST AREAS ALONG AND NORTH OF THE HIGHWAY 84 CORRIDOR BEFORE
MIDNIGHT. LOCATIONS SOUTH OF THE HIGHWAY 84 CORRIDOR MAY
EXPERIENCE SOME ISOLATED SEVERE THUNDERSTORMS...BUT NOT UNTIL
AFTER MIDNIGHT. THE MAIN RISK WITH SEVERE THUNDERSTORMS WILL BE
LARGE HAIL WITH DAMAGING WINDS EXPECTED TO BE A SECONDARY THREAT
IN MOST LOCALES. THE RISK FOR TORNADOES WILL BE COMPARATIVELY
LOW...BUT THEY CANNOT BE RULED OUT.
A STRONG COLD FRONT WILL SLOWLY PUSH SOUTH ACROSS THE REGION
TONIGHT. THIS BOUNDARY SHOULD TRIGGER THE DEVELOPMENT OF
THUNDERSTORMS ALONG AND NORTH OF THE INTERSTATE TWENTY CORRIDOR
THIS EVENING. HIGH LEVELS OF ATMOSPHERIC INSTABILITY ABOVE THE
FRONT WILL GIVE STORMS THAT DEVELOP THE POTENTIAL TO FORM LARGE
HAIL. DAMAGING WIND GUSTS AND ISOLATED TORNADOES ARE LESSER
THREATS...BUT THE RISK OF THEIR OCCURRENCE WILL INCREASE SLIGHTLY
AS STORMS PROGRESS EASTWARD IN THE FORECAST AREA LATER THIS
EVENING.
THE PREVIOUSLY MENTIONED COLD FRONT WILL SINK INTO SOUTHERN
PORTIONS OF THE REGION LATE TONIGHT AND SHOULD CONTINUE TO SPAWN
ISOLATED THUNDERSTORMS AS IT DOES SO. WHILE THUNDERSTORMS SOUTH
OF THE INTERSTATE TWENTY CORRIDOR IN MISSISSIPPI ARE NOT EXPECTED
TO MAINTAIN THE SEVERITY OF THE EVENING ACTIVITY...MARGINALLY
SEVERE WIND GUSTS AND HAIL WILL STILL BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY...
...DAYS TWO AND THREE...MONDAY NIGHT THROUGH WEDNESDAY NIGHT...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON
AND EARLY EVENING...MAINLY FOR AREAS SOUTH OF A NATCHEZ TO LAUREL
LINE.
DURING THE DAY TUESDAY...A FRONTAL BOUNDARY WILL SET UP ACROSS
SOUTH LOUISIANA AND PROVIDE LIFT FOR RAIN AND THUNDERSTORMS
ACROSS SOUTH MISSISSIPPI. SUFFICIENT ELEVATED INSTABILITY WILL
EXIST AS A UPPER LEVEL DISTURBANCE MOVES THROUGH AND A FEW
THUNDERSTORMS MAY BECOME SEVERE. THE MAIN CONCERN WILL BE FOR
LARGE HAIL.
...DAYS FOUR THROUGH SEVEN...WEDNESDAY NIGHT THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO
OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF
SEVERE WEATHER OPERATIONS...MAY BE NEEDED FOR
THIS EVENING AND POSSIBLY AGAIN LATE TUESDAY. OTHERWISE
ACTIVATION IS NOT ANTICIPATED THROUGH NEXT SUNDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
In the hours before
Special weather statement, Mar 13, 3:00 PM CST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CST SUN MAR 13 2005
LAZ007>009-015>016-023>025>025>033-035>059-140400-
CATAHOULA LA-EAST CARROLL LA-FRANKLIN LA-MADISON LA-
MOREHOUSE LA-RICHLAND LA-TENSAS LA-WEST CARROLL LA-
ATTALA MS-CHOCTAW MS-CLAIBORNE MS-CLARKE MS-COPIAH MS-
HINDS MS-HOLMES MS-HUMPHREYS MS-ISSAQUENA MS-JASPER MS-
JEFFERSON MS-KEMPER MS-LAUDERDALE MS-LEAKE MS-
LOWNDES MS-MADISON MS-NESHOBA MS-NEWTON MS-NOXUBEE MS-
OKTIBBEHA MS-RANKIN MS-SCOTT MS-SHARKEY MS-SIMPSON MS-
SMITH MS-WARREN MS-WINSTON MS-YAZOO MS-
SEVERE THUNDERSTORM WATCH NUMBER 49 REMAINS VALID UNTIL 10 PM CST
FOR THE FOLLOWING AREAS
IN LOUISIANA THIS WATCH INCLUDES 8 COUNTIES
IN NORTHEAST LOUISIANA
CATAHOULA EAST CARROLL FRANKLIN
MADISON MOREHOUSE RICHLAND
TENSAS WEST CARROLL
IN MISSISSIPPI THIS WATCH INCLUDES 28 COUNTIES
IN CENTRAL MISSISSIPPI
ATTALA CHOCTAW COPIAH
HINDS HOLMES HUMPHREYS
LEAKE MADISON RANKIN
SCOTT SIMPSON SMITH
YAZOO
IN EAST CENTRAL MISSISSIPPI
CLARKE JASPER KEMPER
LAUDERDALE NESHOBA NEWTON
NOXUBEE WINSTON
IN NORTHEAST MISSISSIPPI
LOWNDES OKTIBBEHA
IN SOUTHWEST MISSISSIPPI
CLAIBORNE JEFFERSON
IN WEST CENTRAL MISSISSIPPI
ISSAQUENA SHARKEY WARREN
THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON...
COLUMBUS...TALLULAH...BASTROP...ROLLING FORK...ANGUILLA...MAGEE...
MENDENHALL...KOSCIUSKO...PEARL...BRANDON...RICHLAND...FOREST...
MORTON...RAYVILLE...DELHI...VICKSBURG...TAYLORSVILLE...RALEIGH...
CRYSTAL SPRINGS...HAZLEHURST...WESSON...YAZOO CITY...
BAY SPRINGS...HEIDELBERG...JACKSON...PORT GIBSON...MACON...
BROOKSVILLE...QUITMAN...STONEWALL...SHUBUTA...NEWTON...UNION...
DECATUR...CONEHATTA...DE KALB...SCOOBA...STARKVILLE...
LAKE PROVIDENCE...FAYETTE...PHILADELPHIA...PEARL RIVER...
MERIDIAN...WINNSBORO...ACKERMAN...WEIR...DURANT...TCHULA...
LEXINGTON...PICKENS...GOODMAN...BELZONI...ISOLA...MAYERSVILLE...
LOUISVILLE...CARTHAGE...OAK GROVE...EPPS...JONESVILLE...
HARRISONBURG...NEWELLTON...ST. JOSEPH AND WATERPROOF
CME
Special weather statement, Mar 13, 3:00 PM CST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CST SUN MAR 13 2005
LAZ007>009-015>016-023>025-MSZ025>033-035>059-140400-
CATAHOULA LA-EAST CARROLL LA-FRANKLIN LA-MADISON LA-
MOREHOUSE LA-RICHLAND LA-TENSAS LA-WEST CARROLL LA-
ATTALA MS-CHOCTAW MS-CLAIBORNE MS-CLARKE MS-COPIAH MS-
HINDS MS-HOLMES MS-HUMPHREYS MS-ISSAQUENA MS-JASPER MS-
JEFFERSON MS-KEMPER MS-LAUDERDALE MS-LEAKE MS-
LOWNDES MS-MADISON MS-NESHOBA MS-NEWTON MS-NOXUBEE MS-
OKTIBBEHA MS-RANKIN MS-SCOTT MS-SHARKEY MS-SIMPSON MS-
SMITH MS-WARREN MS-WINSTON MS-YAZOO MS-
SEVERE THUNDERSTORM WATCH NUMBER 49 REMAINS VALID UNTIL 10 PM CST
FOR THE FOLLOWING AREAS
IN LOUISIANA THIS WATCH INCLUDES 8 COUNTIES
IN NORTHEAST LOUISIANA
CATAHOULA EAST CARROLL FRANKLIN
MADISON MOREHOUSE RICHLAND
TENSAS WEST CARROLL
IN MISSISSIPPI THIS WATCH INCLUDES 28 COUNTIES
IN CENTRAL MISSISSIPPI
ATTALA CHOCTAW COPIAH
HINDS HOLMES HUMPHREYS
LEAKE MADISON RANKIN
SCOTT SIMPSON SMITH
YAZOO
IN EAST CENTRAL MISSISSIPPI
CLARKE JASPER KEMPER
LAUDERDALE NESHOBA NEWTON
NOXUBEE WINSTON
IN NORTHEAST MISSISSIPPI
LOWNDES OKTIBBEHA
IN SOUTHWEST MISSISSIPPI
CLAIBORNE JEFFERSON
IN WEST CENTRAL MISSISSIPPI
ISSAQUENA SHARKEY WARREN
THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON...
COLUMBUS...TALLULAH...BASTROP...ROLLING FORK...ANGUILLA...MAGEE...
MENDENHALL...KOSCIUSKO...PEARL...BRANDON...RICHLAND...FOREST...
MORTON...RAYVILLE...DELHI...VICKSBURG...TAYLORSVILLE...RALEIGH...
CRYSTAL SPRINGS...HAZLEHURST...WESSON...YAZOO CITY...
BAY SPRINGS...HEIDELBERG...JACKSON...PORT GIBSON...MACON...
BROOKSVILLE...QUITMAN...STONEWALL...SHUBUTA...NEWTON...UNION...
DECATUR...CONEHATTA...DE KALB...SCOOBA...STARKVILLE...
LAKE PROVIDENCE...FAYETTE...PHILADELPHIA...PEARL RIVER...
MERIDIAN...WINNSBORO...ACKERMAN...WEIR...DURANT...TCHULA...
LEXINGTON...PICKENS...GOODMAN...BELZONI...ISOLA...MAYERSVILLE...
LOUISVILLE...CARTHAGE...OAK GROVE...EPPS...JONESVILLE...
HARRISONBURG...NEWELLTON...ST. JOSEPH AND WATERPROOF
CME
Local storm report, Mar 13, 3:26 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
326 PM CST SUN MAR 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM HAIL 7 SE STARKVILLE 33.38N 88.74W
03/13/2005 1.25 INCH OKTIBBEHA MS TRAINED SPOTTER
&&
CMELocal storm report, Mar 13, 3:43 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
343 PM CST SUN MAR 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM HAIL 10 S COLUMBUS 33.36N 88.40W
03/13/2005 1.75 INCH LOWNDES MS TRAINED SPOTTER
GOLFBALL SIZED HAIL SOUTH OF COLUMBUS ALONG HIGHWAY 45 S.
&&
CMESpecial weather statement, Mar 13, 4:01 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
401 PM CST SUN MAR 13 2005
LAZ007>009-015>016-023>025-MSZ025>033-035>059-140400-
CATAHOULA LA-EAST CARROLL LA-FRANKLIN LA-MADISON LA-
MOREHOUSE LA-RICHLAND LA-TENSAS LA-WEST CARROLL LA-
ATTALA MS-CHOCTAW MS-CLAIBORNE MS-CLARKE MS-COPIAH MS-
HINDS MS-HOLMES MS-HUMPHREYS MS-ISSAQUENA MS-JASPER MS-
JEFFERSON MS-KEMPER MS-LAUDERDALE MS-LEAKE MS-
LOWNDES MS-MADISON MS-NESHOBA MS-NEWTON MS-NOXUBEE MS-
OKTIBBEHA MS-RANKIN MS-SCOTT MS-SHARKEY MS-SIMPSON MS-
SMITH MS-WARREN MS-WINSTON MS-YAZOO MS-
SEVERE THUNDERSTORM WATCH NUMBER 49 REMAINS VALID UNTIL 10 PM CST
FOR THE FOLLOWING AREAS
IN LOUISIANA THIS WATCH INCLUDES 8 COUNTIES
IN NORTHEAST LOUISIANA
CATAHOULA EAST CARROLL FRANKLIN
MADISON MOREHOUSE RICHLAND
TENSAS WEST CARROLL
IN MISSISSIPPI THIS WATCH INCLUDES 28 COUNTIES
IN CENTRAL MISSISSIPPI
ATTALA CHOCTAW COPIAH
HINDS HOLMES HUMPHREYS
LEAKE MADISON RANKIN
SCOTT SIMPSON SMITH
YAZOO
IN EAST CENTRAL MISSISSIPPI
CLARKE JASPER KEMPER
LAUDERDALE NESHOBA NEWTON
NOXUBEE WINSTON
IN NORTHEAST MISSISSIPPI
LOWNDES OKTIBBEHA
IN SOUTHWEST MISSISSIPPI
CLAIBORNE JEFFERSON
IN WEST CENTRAL MISSISSIPPI
ISSAQUENA SHARKEY WARREN
THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON...
COLUMBUS...TALLULAH...BASTROP...ROLLING FORK...ANGUILLA...MAGEE...
MENDENHALL...KOSCIUSKO...PEARL...BRANDON...RICHLAND...FOREST...
MORTON...RAYVILLE...DELHI...VICKSBURG...TAYLORSVILLE...RALEIGH...
CRYSTAL SPRINGS...HAZLEHURST...WESSON...YAZOO CITY...
BAY SPRINGS...HEIDELBERG...JACKSON...PORT GIBSON...MACON...
BROOKSVILLE...QUITMAN...STONEWALL...SHUBUTA...NEWTON...UNION...
DECATUR...CONEHATTA...DE KALB...SCOOBA...STARKVILLE...
LAKE PROVIDENCE...FAYETTE...PHILADELPHIA...PEARL RIVER...
MERIDIAN...WINNSBORO...ACKERMAN...WEIR...DURANT...TCHULA...
LEXINGTON...PICKENS...GOODMAN...BELZONI...ISOLA...MAYERSVILLE...
LOUISVILLE...CARTHAGE...OAK GROVE...EPPS...JONESVILLE...
HARRISONBURG...NEWELLTON...ST. JOSEPH AND WATERPROOF
Special weather statement, Mar 13, 4:01 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
401 PM CST SUN MAR 13 2005
LAZ007>009-015>016-023>025-MSZ025>033-035>059-140400-
CATAHOULA LA-EAST CARROLL LA-FRANKLIN LA-MADISON LA-
MOREHOUSE LA-RICHLAND LA-TENSAS LA-WEST CARROLL LA-
ATTALA MS-CHOCTAW MS-CLAIBORNE MS-CLARKE MS-COPIAH MS-
HINDS MS-HOLMES MS-HUMPHREYS MS-ISSAQUENA MS-JASPER MS-
JEFFERSON MS-KEMPER MS-LAUDERDALE MS-LEAKE MS-
LOWNDES MS-MADISON MS-NESHOBA MS-NEWTON MS-NOXUBEE MS-
OKTIBBEHA MS-RANKIN MS-SCOTT MS-SHARKEY MS-SIMPSON MS-
SMITH MS-WARREN MS-WINSTON MS-YAZOO MS-
SEVERE THUNDERSTORM WATCH NUMBER 49 REMAINS VALID UNTIL 10 PM CST
FOR THE FOLLOWING AREAS
IN LOUISIANA THIS WATCH INCLUDES 8 COUNTIES
IN NORTHEAST LOUISIANA
CATAHOULA EAST CARROLL FRANKLIN
MADISON MOREHOUSE RICHLAND
TENSAS WEST CARROLL
IN MISSISSIPPI THIS WATCH INCLUDES 28 COUNTIES
IN CENTRAL MISSISSIPPI
ATTALA CHOCTAW COPIAH
HINDS HOLMES HUMPHREYS
LEAKE MADISON RANKIN
SCOTT SIMPSON SMITH
YAZOO
IN EAST CENTRAL MISSISSIPPI
CLARKE JASPER KEMPER
LAUDERDALE NESHOBA NEWTON
NOXUBEE WINSTON
IN NORTHEAST MISSISSIPPI
LOWNDES OKTIBBEHA
IN SOUTHWEST MISSISSIPPI
CLAIBORNE JEFFERSON
IN WEST CENTRAL MISSISSIPPI
ISSAQUENA SHARKEY WARREN
THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON...
COLUMBUS...TALLULAH...BASTROP...ROLLING FORK...ANGUILLA...MAGEE...
MENDENHALL...KOSCIUSKO...PEARL...BRANDON...RICHLAND...FOREST...
MORTON...RAYVILLE...DELHI...VICKSBURG...TAYLORSVILLE...RALEIGH...
CRYSTAL SPRINGS...HAZLEHURST...WESSON...YAZOO CITY...
BAY SPRINGS...HEIDELBERG...JACKSON...PORT GIBSON...MACON...
BROOKSVILLE...QUITMAN...STONEWALL...SHUBUTA...NEWTON...UNION...
DECATUR...CONEHATTA...DE KALB...SCOOBA...STARKVILLE...
LAKE PROVIDENCE...FAYETTE...PHILADELPHIA...PEARL RIVER...
MERIDIAN...WINNSBORO...ACKERMAN...WEIR...DURANT...TCHULA...
LEXINGTON...PICKENS...GOODMAN...BELZONI...ISOLA...MAYERSVILLE...
LOUISVILLE...CARTHAGE...OAK GROVE...EPPS...JONESVILLE...
HARRISONBURG...NEWELLTON...ST. JOSEPH AND WATERPROOF
Event by event
10 hail, 5 thunderstorm wind, 2 tornado, 1 funnel cloud, 1 flash flood. Local standard time, as filed.
Hail, Richland
- When
- March 13, 4:30 PM CST to 4:42 PM CST
- Where
- Richland County, 3 mi ESE of Rayville
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 32.418, -91.763 (the zone’s center; the record gives no point)
A swath of quarter sized hail from just east of Rayville to the Warden Community.
Hail, West Carroll
- When
- March 13, 4:40 PM CST
- Where
- West Carroll County, 1 mi S of Epps
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 32.350, -91.033
Hail, East Carroll
- When
- March 13, 4:42 PM CST to 5:10 PM CST
- Where
- East Carroll County, 15 mi W of Sondheimer
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.350, -91.717
A swath of nickel sized hail fell from a supercell thunderstorm that moved across the far southern portion of East Carroll parish late Sunday afternoon.
Hail, Madison
- When
- March 13, 4:42 PM CST to 5:14 PM CST
- Where
- Madison County, 6 mi NW of Waverly
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 32.283, -91.500
The first supercell thunderstorm of the day moved across the far northern portion of Madison parish and produced a swath of nickel sized hail as it moved east into Warren county.
Thunderstorm Wind, Richland
- When
- March 13, 5:00 PM CST
- Where
- Richland County, 3 mi E of Rayville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 32.367, -91.867
A roof was damaged to a portable building near exit 141 on Interstate 20.
Hail, Madison
- When
- March 13, 5:04 PM CST to 5:55 PM CST
- Where
- Madison County, Waverly
- Measured
- 4.25 in hail
- Property damage
- $700,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 32.467, -91.700
An intense supercell thunderstorm developed in eastern Richland parish, intensified, and moved east across the entire span of Madison parish before it exited into Warren county. This storm produced a swath of large destructive hail which ranged from quarter to ping pong ball to golf ball to baseball sized, generally along the Interstate 20 corridor. This large hail was wind blown by 65 to 75 mph winds. The largest hail observed was the size of softballs. This occurred a few miles north of the Tallulah/Vicksburg Airport. The large hail damaged many homes with broken windows and roof damage. Trees were damaged as well with limbs torn off and broken.
Thunderstorm Wind, Madison
- When
- March 13, 5:06 PM CST to 5:09 PM CST
- Where
- Madison County, Waverly
- Measured
- 72 kt (83 mph) estimated gust
- Property damage
- $100,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 32.117, -91.733
The rear flank downdraft of a supercell thunderstorm blew down several trees and power lines in Waverly. A portion of US Highway 80 was blocked by the trees and power lines. Also in Waverly, a few homes sustained damage to roofs and siding.
Hail, Richland
- When
- March 13, 5:15 PM CST
- Where
- Richland County, 1 mi E of Rayville
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 32.083, -91.683
Thunderstorm Wind, Madison
- When
- March 13, 5:23 PM CST to 5:27 PM CST
- Where
- Madison County, 3 mi W of Tallulah
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $20,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 31.983, -91.317
Several large billboards were blown down or significantly damaged along Interstate 20. Additionally in this area, several trained spotters reported winds gusts around 65 mph.
Tornado, Madison
- When
- March 13, 5:26 PM CST to 5:28 PM CST
- Where
- Madison County, 2 mi NW of Tallulah
- Rating
- F1
- Path length
- 1.5 mi
- Path width
- 50 yd
- Property damage
- $50,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 32.467, -91.700
This tornado touched down just northwest of town and moved east-southeast for 1.5 miles. One mobile home was destroyed and one other home had a piece of its roof torn off. Additionally, several trees were blown down.
Funnel Cloud, Madison
- When
- March 13, 5:40 PM CST
- Where
- Madison County, 2 mi ESE of Tallulah
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.583, -91.483
Tornado, Madison
- When
- March 13, 5:44 PM CST to 5:45 PM CST
- Where
- Madison County, Mound
- Rating
- F0
- Path length
- 1 mi
- Path width
- 50 yd
- Property damage
- $20,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 32.483, -91.700
This weak tornado briefly touched down in Mound between Interstate 20 and US Highway 80. It was on the ground for about a mile and damaged two structures. Each structure had a portion of the tin roof peeled off. Additionally, a few trees were sheared along with many large limbs broken.
Hail, Richland
- When
- March 13, 5:55 PM CST to 6:08 PM CST
- Where
- Richland County, Alto
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.550, -91.433
Hail, Franklin
- When
- March 13, 6:09 PM CST to 6:30 PM CST
- Where
- Franklin County, 6 mi NNE of Baskin
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 32.517, -91.483
A swath of penny sized hail occurred across the northern portion of Franklin parish as a supercell thunderstorm tracked east.
Thunderstorm Wind, Madison
- When
- March 13, 6:32 PM CST
- Where
- Madison County, 12 mi SSW of Waverly
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 32.450, -91.417
Five to Six trees were blown down just to the south of the highway 577 and 577 intersection.
Flash Flood, Richland
- When
- March 13, 6:40 PM CST to 7:20 PM CST
- Where
- Richland County, 3 mi ESE of Rayville
- Property damage
- $2,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 32.450, -91.417
Several rounds of thunderstorms caused street flooding near the Interstate 20 exit 141.
Hail, Franklin
- When
- March 13, 6:43 PM CST to 6:46 PM CST
- Where
- Franklin County, 3 mi S of Winnsboro
- Measured
- 1.75 in hail
- Property damage
- $300,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.483, -91.733
Golf ball sized hail damaged numerous homes south of Winnsboro. This large hail also damaged many vehicles with dents and shredded tree branches.
Thunderstorm Wind, Franklin
- When
- March 13, 6:50 PM CST to 6:52 PM CST
- Where
- Franklin County, 3 mi NNW of Gilbert
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $60,000
- Reported by
- NEWSPAPER
- Coordinates
- 32.417, -91.250
A few homes had shingles peeled off the roof.
Hail, Tensas
- When
- March 13, 7:24 PM CST to 7:38 PM CST
- Where
- Tensas County, 4 mi W of Lake Bruin
- Measured
- 1 in hail
- Reported by
- NEWSPAPER
- Coordinates
- 32.433, -91.217
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Mississippi, March 13, 20051 injured · $25 million · 2.75 in hail · 59 events
- Tornado in Alabama, March 13, 2005$175,000 · F0 · 1 event
- Hail in Alabama, March 13, 2005$27,000 · 1.75 in hail · 1 event
- High Surf in Hawaii, March 13 to 16, 200513 events
- Damaging Wind in Alabama, March 13, 2005$17,000 · 55 kt wind · 1 event
- Wildfire in U.S. Virgin Islands, March 13, 2005$15,000 · 1 event
- Damaging Wind in Alabama, March 13, 2005$14,000 · 52 kt wind · 1 event
- Winter Storm in Colorado, March 13, 20058 events
- Winter Storm in Colorado, March 13 to 15, 20058 events
- Hail in Alabama, March 13, 20051.75 in hail · 4 events
- Hail in Georgia, March 13, 20051 in hail · 3 events
- Hail and Damaging Wind in Alabama, March 13, 2005$10,000 · 51 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5442250, 5442251, 5442253, 5442254, 5442252, 5441416, 5441417, 5441418, 5441419, 5441420, 5441421, 5441422, 5441423, 5441424, 5441425, 5441426, 5441427, 5441428, 5441502.